Alert archive / Kentucky / Flood Watches in 2011

Flood Watch 2, NWS Jackson, KY

February 27, 201133 counties in Kentucky

NWS Jackson, KY issued this flood watch at Feb 27, 2011, 11:46 AM EST for 33 counties in Kentucky. It took effect at Feb 28, 2011, 6:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 27, 2011, 11:46 AM EST (16:46 UTC)
In effect from
Feb 28, 2011, 6:00 AM EST
Expired
Feb 28, 2011, 3:56 PM EST
In force
10 hr
Issued by
NWS Jackson, KY
Flood severity
None
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
563 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WGUS63 KJKL 271646
FFAJKL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
1146 AM EST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING...

.THUNDERSTORMS ON MONDAY MAY BRING LOCALLY HEAVY RAINFALL OF ONE TO
THREE INCHES WITHIN A SHORT AMOUNT OF TIME. WITH THE GROUND ALREADY
SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...CREEKS AND
RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR POTENTIAL
FLOODING. INITIALLY THE MAIN THREAT WILL BE FLASH FLOODING...AND
FLOODING ALONG SMALL STREAMS AND CREEKS. HOWEVER HIGH WATER ON LARGER
STREAMS AND RIVERS CAN ALSO BE EXPECTED...AND IT IS POSSIBLE SOME
POINTS ALONG AREA RIVERS MAY REACH FLOOD STAGE ON TUESDAY. THE
THUNDERSTORMS AND HEAVY RAIN ON MONDAY WILL BE CAUSED BY A COLD
FRONT MOVING ACROSS EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280300-
/O.NEW.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1146 AM EST SUN FEB 27 2011

...FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST 
  KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...
  INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...
  BATH...ELLIOTT...ESTILL...FLEMING...MENIFEE...MONTGOMERY...
  POWELL AND ROWAN. IN NORTHEAST KENTUCKY...JOHNSON AND MARTIN. 
  IN SOUTH CENTRAL KENTUCKY...LAUREL...MCCREARY...PULASKI...
  ROCKCASTLE...WAYNE AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...
  BREATHITT...CLAY...FLOYD...HARLAN...JACKSON...KNOTT...KNOX...
  LEE...LESLIE...LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...
  PIKE AND WOLFE.

* FROM MONDAY MORNING THROUGH MONDAY AFTERNOON

* THUNDERSTORMS MAY BRING LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES ON
  MONDAY. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY
  MORNING INTO MONDAY AFTERNOON.
 
* WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL
  RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND
  RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY WILL BE FLASH
  FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. IT IS ALSO
  POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SBH
5 follow-up statements
915 
WGUS63 KJKL 272058
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
358 PM EST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING...

.THUNDERSTORMS ON MONDAY MAY BRING LOCALLY HEAVY RAINFALL OF ONE
TO THREE INCHES WITHIN A SHORT AMOUNT OF TIME. WITH THE GROUND
ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...
CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET FOR
POTENTIAL FLOODING. INITIALLY THE MAIN THREAT WILL BE FLASH
FLOODING...AND FLOODING ALONG SMALL STREAMS AND CREEKS. HOWEVER
HIGH WATER ON LARGER STREAMS AND RIVERS CAN ALSO BE EXPECTED...
AND IT IS POSSIBLE SOME POINTS ALONG AREA RIVERS MAY REACH FLOOD
STAGE ON TUESDAY. THE THUNDERSTORMS AND HEAVY RAIN ON MONDAY WILL
BE CAUSED BY A COLD FRONT MOVING ACROSS EASTERN KENTUCKY.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-280500-
/O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
358 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH 
  CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...
  ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL 
  KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE 
  AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...
  FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...
  LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* FROM MONDAY MORNING THROUGH MONDAY AFTERNOON

* THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ON
  MONDAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 INCHES. THE
  HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY MORNING INTO
  MONDAY AFTERNOON.

* WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL
  RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND
  RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY WILL BE FLASH
  FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. ROCK SLIDES
  WILL ALSO BE POSSIBLE ON MONDAY. IT IS ALSO POSSIBLE THAT A FEW
  POINTS ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SBH
603 
WGUS63 KJKL 280304
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
1004 PM EST SUN FEB 27 2011

...LOCALLY HEAVY RAINFALL ON MONDAY MAY LEAD TO FLOODING...

.A STRONG COLD FRONT RACING ACROSS THE BLUEGRASS STATE ON MONDAY
WILL BRING WITH IT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH
THE GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND
STREAMS...CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE
SET FOR POTENTIAL FLOODING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281000-
/O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1004 PM EST SUN FEB 27 2011

...FLOOD WATCH REMAINS IN EFFECT FROM 6 AM EST MONDAY THROUGH
MONDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH 
  CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...
  ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL 
  KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE 
  AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...
  FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...
  LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* FROM 6 AM EST MONDAY THROUGH MONDAY AFTERNOON.

* THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 
  INCHES ON MONDAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 
  INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE MONDAY 
  MORNING INTO MONDAY AFTERNOON. 

* WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS 
  STILL RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA 
  STREAMS AND RIVERS CAN BE EXPECTED. THE MAIN THREAT ON MONDAY 
  WILL BE FLASH FLOODING AND FLOODING ALONG SMALL STREAMS AND 
  CREEKS. ROCK SLIDES WILL ALSO BE POSSIBLE ON MONDAY. IT IS 
  ALSO POSSIBLE THAT A FEW POINTS ON AREA RIVERS COULD REACH 
  FLOOD STAGE ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

SBH/ABE
595 
WGUS63 KJKL 280903 AAA
FFAJKL

FLOOD WATCH...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
403 AM EST MON FEB 28 2011

...LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO FLOODING...

.A STRONG COLD FRONT RACING ACROSS THE BLUEGRASS STATE TODAY WILL
BRING WITH IT THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL. WITH THE
GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND
STREAMS...CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE WILL BE SET
FOR POTENTIAL FLOODING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281715-
/O.CON.KJKL.FA.A.0002.110228T1100Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
403 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH 
  CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...
  ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL 
  KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE 
  AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...
  FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...
  LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* THROUGH THIS AFTERNOON

* THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES
  TODAY...WITH A FEW SPOTS POSSIBLY RECEIVING UP TO 3 INCHES. THE
  HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE THIS MORNING INTO THIS 
  AFTERNOON.

* WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL
  RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND
  RIVERS CAN BE EXPECTED. THE MAIN THREAT TODAY WILL BE FLASH
  FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS. ROCK SLIDES
  WILL ALSO BE POSSIBLE TODAY. IT IS ALSO POSSIBLE THAT A FEW POINTS
  ON AREA RIVERS COULD REACH FLOOD STAGE ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

AR
910 
WGUS63 KJKL 281652
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
1152 AM EST MON FEB 28 2011

...LOCALLY HEAVY RAINFALL TODAY MAY LEAD TO FLOODING...

.A WAVE OF LOW PRESSURE MOVING ALONG A STRONG COLD FRONT THAT WILL
MOVE ACROSS THE BLUEGRASS STATE TODAY WILL BRING WITH IT SHOWERS
AND SCATTERED THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. WITH THE
GROUND ALREADY SATURATED DUE TO RECENT HEAVY RAINS...AND STREAMS...
CREEKS AND RIVERS ALSO RUNNING HIGH...THE STAGE IS SET FOR
POTENTIAL FLOODING.

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300-
/O.CON.KJKL.FA.A.0002.000000T0000Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
1152 AM EST MON FEB 28 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST KENTUCKY...SOUTH 
  CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY...INCLUDING THE 
  FOLLOWING AREAS...IN EAST CENTRAL KENTUCKY...BATH...ELLIOTT...
  ESTILL...FLEMING...MENIFEE...MONTGOMERY...POWELL AND ROWAN. IN 
  NORTHEAST KENTUCKY...JOHNSON AND MARTIN. IN SOUTH CENTRAL 
  KENTUCKY...LAUREL...MCCREARY...PULASKI...ROCKCASTLE...WAYNE 
  AND WHITLEY. IN SOUTHEAST KENTUCKY...BELL...BREATHITT...CLAY...
  FLOYD...HARLAN...JACKSON...KNOTT...KNOX...LEE...LESLIE...
  LETCHER...MAGOFFIN...MORGAN...OWSLEY...PERRY...PIKE AND WOLFE.

* UNTIL 6 PM EST THIS EVENING

* SHOWERS AND SCATTERED THUNDERSTORMS THROUGH THIS EVENING WILL BRING
  RAINFALL AVERAGE BETWEEN THREE QUARTERS OF AN INCH AND ONE AND ONE
  QUARTER INCHES. A FEW SPOTS SOUTH OF KY HIGHWAY 80 AND THE HAL
  ROGERS PARKWAY COULD RECEIVE AS MUCH AS 2 INCHES THROUGH THIS
  EVENING. THIS WILL BRING STORM TOTAL RAINFALL TO ONE TO THREE
  INCHES. THE HEAVIEST RAIN IS EXPECTED TO FALL FROM LATE THIS
  MORNING INTO THIS AFTERNOON.

* WITH THE GROUND ALREADY SATURATED AND MANY STREAMS AND RIVERS STILL
  RUNNING HIGH FROM RECENT RAINS...QUICK RISES ALONG AREA STREAMS AND
  RIVERS CAN BE EXPECTED. THE MAIN THREAT TODAY WILL BE FLASH
  FLOODING AND FLOODING ALONG SMALL STREAMS AND CREEKS WHERE
  THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREAS. ROCK AND MUD
  SLIDES ARE ALSO POSSIBLE THIS AFTERNOON. IF THE FORECAST RAINFALL
  MATERIALIZES...A FEW POINTS ALONG THE KENTUCKY AND CUMBERLAND RIVERS
  COULD REACH FLOOD STAGE LATER TONIGHT OR ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

JP
195 
WGUS63 KJKL 282056
FFAJKL

FLOOD WATCH
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

.A COLD FRONT IS MOVING ACROSS THE AREA...TAKING THE THREAT FOR 
HEAVY RAIN WITH IT. 

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282200-
/O.CAN.KJKL.FA.A.0002.000000T0000Z-110228T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
350 PM EST MON FEB 28 2011

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KENTUCKY...NORTHEAST
KENTUCKY...SOUTH CENTRAL KENTUCKY AND SOUTHEAST KENTUCKY HAS BEEN
CANCELLED. A FEW SHOWERS WILL MOVE ACROSS THE AREA THROUGH THIS
EVENING...BUT RAINFALL FROM THESE IS EXPECTED TO BE LIGHT. SINCE
THE THREAT FOR HEAVY RAIN IS ENDING...THE FLOOD WATCH HAS BEEN
CANCELLED. 
$$

JP

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flood watch went out at Feb 27, 10:03 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Feb 27, 10:03 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1003 AM EST SUN FEB 27 2011

.SHORT TERM.../THE REST OF TODAY/...UPDATED

WILL BE ADJUSTING TIMING OF PRECIPITATION FOR TODAY BASED ON LATEST
RADAR TRENDS AND HIGH RESOLUTION RAPID REFRESH MODEL. WILL DECREASE
RAIN CHANCES MOST AREAS FOR THE REST OF THE MORNING. WILL THEN
BRING INCREASING CHANCES IN THE SOUTH FIRST...AND THEN SHIFT THE
HIGHER PROBABILITES NORTH DURING THE AFTERNOON. HAVE ALSO MADE
ADJUSTMENTS TO TEMPERATURES MAINLY TO INCREASE HIGHS IN THE FAR SOUTH
WHERE TEMPERATURES HAVE ALREADY REACHED INTO THE 60S.

WILL BE EVALUATING THE NEED FOR A FLOOD WATCH FOR MONDAY..AND MAY NEED
TO ISSUE A WATCH THIS AFTERNOON.

THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS...

/TODAY THROUGH TUESDAY/

THE MODELS REMAIN IN PRETTY GOOD AGREEMENT WITH THE SYNOPTIC WEATHER
PATTERN FOR THE START OF THE WEEK. THE GFS AND SREF WERE IN
PARTICULARLY GOOD AGREEMENT...SO A BLEND OF THOSE TWO MODELS MOST
RECENT RUNS WERE USED TO TWEAK THE FORECAST.

STILL ANTICIPATING THE APPROACH OF A WARM LATER THIS MORNING...AS AN
AREA OF LOW PRESSURE BEGINS TO STRENGTHEN AND TRACK EASTWARD OUT OF
THE CENTRAL PLAINS. ISENTROPIC LIFT IN THE VICINITY OF THE WARM FRONT
WILL THE INITIAL TRIGGER FOR SCATTERED RAIN SHOWERS THIS MORNING.
AFTER 15Z OR SO...A 40KT LOW LEVEL JET WILL SPARK AN INCREASE IN
SURFACE MOISTURE AND STRENGTHENING SURFACE WINDS ONCE THE FRONT
BEGINS TO MOVE NORTH ACROSS THE FORECAST AREA. ONCE THE LOW LEVEL
MOIST FLOW BECOMES WELL ESTABLISHED...AND THE FRONT BEGINS TO MOVE
NORTHWARD...RAIN SHOWERS WILL BECOME MORE NUMEROUS...WITH A FEW
THUNDERSTORMS POSSIBLE THIS AFTERNOON IN THE SLIGHTLY UNSTABLE AIR
MASS. LEFT POPS ESSENTIALLY THE SAME FOR TODAY AND EARLY TONIGHT. THE
MOST SWEEPING CHANGES MADE TO THE FORECAST WERE FOR LATE SUNDAY NIGHT
AND MONDAY. THE NAM12 AND GFS BOTH SHOW A VERY STRONG 80+KT LOW LEVEL
JET PUNCHING INTO THE AREA AHEAD OF AN APPROACHING COLD FRONT LATER
TONIGHT THROUGH LATE TOMORROW MORNING. WITH THE GFS AND SREF BOTH
SHOWING A BIT FASTER ONSET OF PRECIPITATION LATE TONIGHT...DECIDED TO
INCREASE PRECIPITATION CHANCES ACROSS THE BOARD FROM 6Z MONDAY
THROUGH 0Z TUESDAY...AS THE COLD FRONT SWEEPS ACROSS THE AREA.
SEVERAL INGREDIENTS APPEAR TO BE COMING TOGETHER FAVORING SEVERE
WEATHER AS WELL.

THE LATEST SPC OUTLOOK HAS ALL OF EASTERN KENTUCKY IN A 30 PERCENT
SLIGHT RISK AREA FOR SEVERE STORMS ON MONDAY. IN SPITE OF ONLY MEAGER
INSTABILITY...OTHER FACTORS COULD AID IN THE FORMATION OF STRONG TO
SEVERE STORMS ON MONDAY INCLUDING A STRONG LOW LEVEL JET...STRONG
MIDDLE AND UPPER LEVEL WINDS...AS SEEN IN BOTH THE LATEST UPPER AIR
CHARTS AND MODELS SOUNDINGS...LARGE AMOUNTS OF MOIST AIR THROUGH A
DEEP LAYER OF THE ATMOSPHERE...AND THE PASSAGE OF A STRONG COLD
FRONT. MODIFIED THE FORECAST TO REFLECT A LONG PERIOD OF THUNDERSTORM
ACTIVITY FROM LATE TONIGHT THROUGH MONDAY AFTERNOON...PARTICULARLY
FOR THE TIME FRAME WHEN THE LOW LEVEL JET WILL BE MOVING THROUGH
EASTERN KENTUCKY JUST AHEAD OF THE APPROACHING FRONT. HEAVY RAIN AND
HEAVY RAINFALL WILL BE THE PRIMARY THREATS WITH THE STRONGER STORMS
SUNDAY NIGHT AND MONDAY. DECIDED TO HOLD OFF ON THE ISSUANCE OF FLOOD
WATCH...AT LEAST UNTIL THE MODEL DATA ALLOWS FOR A MORE INFORMED
DECISION TO BE MADE.

MODIFIED THE QPF FORECAST TO REFLECT THE HIGHER PRECIPITATION CHANCES
AND THE LATEST HPC GUIDANCE. THE REST OF THE FORECAST WAS IN PRETTY
GOOD SHAPE OVERALL...WITH ONLY SOME MINOR TWEAKS REQUIRED FOR THE
TEMPERATURE...DEWPOINT...WIND...AND SKY COVER FORECAST VARIABLES.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

MODELS AGREE ON DRY WEATHER TO START THE PERIOD...WITH A SURFACE
RIDGE AND ZONAL FLOW ALOFT. AN UPPER TROUGH CROSSING THE GREAT LAKES
WILL AMPLIFY AS IT HEADS TO NEW ENGLAND ON WEDNESDAY. IT WILL SEND A
WEAK SURFACE COLD FRONT SE THROUGH THE LOCAL AREA ON WEDNESDAY...BUT
THERE WILL BE VERY LITTLE MOISTURE AVAILABLE. NOTHING MORE THAN AN
INCREASE IN CLOUDS IS EXPECTED...AND A MINOR DROP IN TEMPS BEHIND
THE FRONT. SURFACE HIGH PRESSURE SCOOTING BY OVER SE CANADA WILL
CONTINUE OUR DRY WEATHER ON WEDNESDAY NIGHT INTO THURSDAY NIGHT.

BY LATE THURSDAY NIGHT AND FRIDAY...THE HIGH PRESSURE RIDGE WILL BE
TO OUR EAST AND WARM AIR ADVECTION WILL ENSUE...ALONG WITH
INCREASING MOISTURE OFF OF THE GULF. THIS WILL EVENTUALLY LEAD TO A
POSSIBILITY OF SHOWERS. IT IS LOOKING MORE LIKELY THAT THE PRECIP
WILL BE TO OUR N AND W DURING THE DAY FRIDAY...AND HAVE LOWERED POPS
TO 20 PERCENT.

AFTER FRIDAY...A LOT MORE UNCERTAINTY CREEPS INTO THE FORECAST. THE
ECMWF BECOMES MUCH MORE AMPLIFIED THAN THE GFS WITH AN UPPER TROUGH
MOVING EAST INTO THE CENTRAL CONUS...AND AS A RESULT IS SLOWER WITH
ITS PROGRESS. IN FACT...ITS TREND IS INCREASINGLY SLOWER. IN THE
ECMWF THE UPPER TROUGH EVOLVES INTO A CLOSED LOW WHICH CREEPS EAST
ACROSS THE GULF COAST DURING THE WEEKEND. THE GFS DOES NOT CLOSE IT
OFF UNTIL IT REACHES THE MID ATLANTIC COAST SUNDAY NIGHT...AND THE
GFS IS PERSISTENT IN KEEPING THE SYSTEM PROGRESSIVE AND IS NOT
SHOWING ANY SIGNIFICANT TREND FOR A SLOWER SYSTEM. DUE TO UNCERTAINTY
IN THE MODELS...HAVE LIMITED POPS TO 30-40 PERCENT ON FRIDAY NIGHT
AND SATURDAY...ABOUT 10 PERCENT BELOW THE MEXMOS.
&&

.AVIATION.../12Z TO 12Z/

VFR CONDITIONS WILL PREVAIL THROUGH AROUND 14Z THIS MORNING.
SCATTERED LIGHT RAIN SHOWERS WERE ONGOING AT AND AROUND JKL AT TAF
ISSUANCE. THESE SHOWERS ARE EXPECTED TO INCREASE IN COVERAGE AND
INTENSITY AS A WARM FRONT MOVES NORTH ACROSS EASTERN KENTUCKY THIS
MORNING. LOZ AND SME SHOULD BE SEEING RAIN SHOWERS BY 15 OR 16Z AS
SEVERAL AREAS OF SHOWERS AND A FEW STORMS ARE MOVING IN FROM THE
SOUTHWEST. THUNDER WILL BE A DISTINCT POSSIBILITY AT ALL THREE TAF
SITES BY 17 OR 18Z...AS MOIST LOW LEVEL FLOW WILL BE ON THE INCREASE
AS THE WARM FRONT MOVES THROUGH. LOW LEVEL WIND SHEAR WILL CONTINUE
TO BE A CONCERN UNTIL 14 OR 15Z...OR UNTIL SHOWERS AND STORMS BEGIN
TO INCREASE IN AREAL COVERAGE. MVFR CONDITIONS ARE EXPECTED THIS
AFTERNOON AS NUMEROUS RAIN SHOWERS AND PERHAPS A FEW THUNDERSTORMS
MOVE ACROSS THE AREA. WINDS WILL BE GENERALLY OUT OF THE EAST UNTIL
14 OR 15Z...AT WHICH TIME THEY WILL GRADUALLY VEER AROUND TO THE
SOUTH AS THE WARM FRONT PASSES BY. WIND GUSTS OF UP TO 25 KTS WILL
ALSO BE POSSIBLE WITH ANY THUNDERSTORMS TODAY...ALONG WITH BRIEF
HEAVY DOWNPOURS. THERE WILL BE A BRIEF LULL IN THE ACTIVITY LATE
THIS AFTERNOON. ANOTHER ROUND OF MORE WIDESPREAD SHOWERS AND STORMS
IS EXPECTED TO AFFECT THE TAF SITES AFTER 6Z TONIGHT...AHEAD OF AN
APPROACHING COLD FRONT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...AR/SBH
LONG TERM....HAL
AVIATION...AR
Hazardous weather outlook, Feb 27, 5:27 AM EST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
527 AM EST SUN FEB 27 2011

KYZ044-050>052-058>060-068-069-079-080-083-084-086>088-104-106>120-
281330-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-KNOX-BELL-HARLAN-ELLIOTT-
MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-LETCHER-MARTIN-PIKE-
527 AM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED ON MONDAY AND EARLY MONDAY NIGHT. GUSTY WINDS
WILL BE POSSIBLE ON MONDAY AS WELL...ESPECIALLY WITH ANY THUNDERSTORMS
THAT OCCUR. SOME THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND DAMAGING
WIND GUSTS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

KYZ085-281330-
WHITLEY-
527 AM EST SUN FEB 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

PORTIONS OF THE MAIN STEM OF THE CUMBERLAND RIVER WILL CONTINUE TO
RUN HIGH TODAY.

THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE EXPECTED ON MONDAY AND EARLY MONDAY NIGHT. GUSTY WINDS
WILL BE POSSIBLE ON MONDAY AS WELL...ESPECIALLY WITH ANY THUNDERSTORMS
THAT OCCUR. SOME THUNDERSTORMS COULD PRODUCE HEAVY RAINFALL AND DAMAGING
WIND GUSTS ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON MONDAY.

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 10:22 PM ESTRiver Flood AdvisoryJKLWhitley23 hr

Nearby

Flood Watches in Kentucky, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.